MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number MCS1705PU
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Pumping Stopped (1503); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information was received.Additional products: d1: driveline cover d4: lot#: r025326.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10 concomitant prod: ddpa2d4 - defib implanted on (b)(6) 2025 additional products: d1: heartware ventricular assist system - controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 31-may-2025 / serial or lot#: (b)(6) d9: no h3: no h4: mfg date: 24-may-2024 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - driveline cover d4: model #: 1175 / catalog #: 1175 / expiration date: / serial or lot#: d9: no h3: no h4: mfg date: h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the clinician identified a loose driveline cover, which was suspected to have caused partial and complete disconnection of the driveline, electrical faults, and ventricular assist device stops.Alarms for electrical faults and device stops were noted.The patient¿s family member reported that the controller was frequently dropped, which may have contributed to driveline damage or disconnections.The patient remained stable throughout these events.The driveline cover was removed and replaced, and the controller was exchanged.The driveline was tested by gently tugging to confirm it was appropriately locked into the controller.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Additional products: d4: serial or lot#: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.D4: serial or lot#: (b)(6) h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: (b)(6) was not returned for evaluation.The controller (b)(6) and the driveline boot cover (lot no.R025326) were returned for evaluation.A review of the pump¿s and the controller's device history record was not performed as the reported event is not related to a manufacturing or servicing issue.A review of the driveline boot cover inspection records confirmed that the associated device met all requirements for release.There was no evidence that the driveline boot cover had previously been serviced.Various analyses were conducted and reviewed in order to evaluate the performance of the returned devices in relation to the reported event.Failure analysis of the returned controller revealed that the unit passed visual inspection and functional testing.Visual inspection did not reveal any signs of contamination within the driveline connector.The driveline connector functioned as intended with no anomalies.Internal inspection revealed no anomalies.Failure analysis of the returned driveline boot cover revealed that the device passed dimensional verification and functional testing.Visual inspection revealed foreign material within and around the driveline boot cover; however, the observed foreign material did not compromise the functionality of the device.This is an additional finding not related to the reported event, likely due to handling of the device.Based on the analysis conducted, the returned driveline boot cover performed as intended.As a result, the reported loose driveline boot cover event could not be confirmed and a root cause could not be determined.Log file analysis revealed two (2) electrical fault alarms were logged on (b)(6) 2025 at 06:53:19 and on (b)(6) 2025 at 22:00:37, as well as five (5) reactivation events logged on (b)(6) 2025 between 05:30:47 and 06:53:23.The electrical fault alarm and reactivation events were due to an open phase in the rear stator, resulting in single stator operation (front stator only).Log files also revealed three (3) additional reactivation events were logged on 27/oct/2025 between 22:00:33 and 22:00:41, due to an open phase in the rear stator, resulting in single stator operation (front stator only).Furthermore, one (1) vad disconnect alarm was logged on (b)(6) 2025 at 06:53:44, due to an open phase in the rear stator.Two (2) additional vad disconnect alarms were logged on (b)(6) 2025 at 21:54:23 and on (b)(6) 2025 at 10:29:45, indicating a physical disconnection of the driveline from the controller.As a result, the reported electrical fault alarms and vad disconnect alarms were confirmed.The reported driveline damage could not be confirmed due to insufficient evidence.It is likely that the reported vad stopped event correlates with the vad disconnect alarms.Based on risk documentation and the available information, a possible root cause of the electrical fault alarms and the observed reactivation events can be attributed, but not limited, to contamination by foreign material of the driveline connector and/or a marginal driveline connection.The most likely root cause of the observed vad disconnect alarms can be attributed to a physical disconnection of the driveline and/or a marginal connection of the driveline cable.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that no servicing was performed.The dl cover was removed by the site during the controller exchange.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information was received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - PUMP/DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23513555
Report Number3007042319-2025-02417
Device Sequence Number9704687
Product Code DSQ
UDI-Device Identifier00888707005364
UDI-Public(01)00888707005364(17)220831
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberMCS1705PU
Device Catalogue NumberMCS1705PU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/10/2025
11/17/2025
01/06/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/12/2025
11/20/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-52 LEAD, 6935M62 LEAD
Patient Age74 YR
Patient SexFemale